Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Food intolerance?weight loss/nausea/vomiting
May 29, 2008

Dear Keith,

I have been HIV+ for 15 years and on medication for 10 years since my diagnosis. I have been on a a number of meds regimens but six years ago started to vomit after eating notably from rich foods (originally I thought this was a bug but it returned again and again) - My appetite and health before this occurred had always been very very good. The vomiting was at first an intermittant problem (seemed to happen on long haul travel or weekends away from home or home cooking) but two years ago the problems worsened and I could not stop being ill where I would vomit for 12-16 hours and was hospitalize twice in 2006. At the time I was on epivir, zerit & sustiva and lipostat of which all was changed but the sustiva. The problem has not gone away - I lack appetite on a daily basis which eventually cresendo's after time in this 16 hours of vomiting. I am currently taking Atripla and in the last four weeks I feel okay but this has happened before and eventually I get very ill again. I go for acupuncture on a weekly basis which has certainly helped and increased my CD4 count in fact doubled it in the last year since starting the treatment but the stomach illness continued and I have lost weight and then gained a bit when things eased.

As far as my doctors see my biochemistry is fine and the meds are doing their job but My social life and now my work life is being affected terribly

I take my meds at night nad try not to have food as this is how they are suposed t be taken. Still concerned about bad appetite and excessive weight loss and I have had lower & upper GI procedures twice with Ct scans & Xrays and many lab tests to try and figure out what was going on, and everything checked out ok.

Do you think this is intolerance to Sustiva I also feel tired all the time (from My original regimen I had Lipidystrophy for which I was given NuFill but oddly i became very ill a while after the procedure and looked gaunt again - Do oy think this is HIV related meds related New Fil related a combination off all or an intolerance to sustiva in particular.

It had just been 4 weeks that I felt good again and gained 15lbs but am still a bit underweight.

Your thoughts are greatly appreciated as I feel like coming off meds if this commences again. My doctors are perplexed but still investigating the symptoms and overall problem.

Kind regards,

Conleth

Response from Dr. Henry

I assume you have been evaluated for any swallowing (motilty) disorder, H pylori disease, gallbladder disease, milk or gluten enteropathy, thyroid disorders, diabetes as possible causes of chronic nausea or weight loss. Also an evaluation by a nutritionist to optimize your caloric intake of high nutritional value may be worthwhile. KH



Previous
tetrasil
Next
cd4 counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement